Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Burning sensation in throat, headache and trouble in sleeping after taking Nexium. Should I stop taking it?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I have been commenced on Nexium Hp7 I have taken it for two days and I feel bad with it I have a burning sensation in my throat and tongue and have a headache and bloating and sometimes feeling unwell in the stomach I also have had trouble sleeping. This morning I had a look at the side effects of klacid and it really scared me. I don't want to continue with this course but I'm scared I may have troubles later as I have already taken a significant amount of tablets. Is it safe to stop or perhaps change the klacid to a different antibiotic as I think this is the one causing me trouble and the side effects are terrible, I did not have a significant problem before and I regret commencing this course. I wish I had looked at the side effects earlier
Posted Fri, 15 Nov 2013 in Women's Health
Answered by Dr. Rakesh Madhyastha 3 hours later
Brief Answer:
Stop Klacid shift to Metronidazole

Detailed Answer:

Thanks for the query

Klacid contains Clarythromycin which is a safe drug most of the times but in people may have side-effects. All drugs have one or the other side effects.

However if you are sure the side effects are due to Klacid then please approach the prescribing doctor to switch over to another antibiotic called Metronidazole.
It is a good idea to get treated for H pylori as it is known to cause a lot of problems including upper GI upset like bloating and sometimes even cancer.

If the side-effects are troublesome, then you may stop the antibiotics after consulting the treating doctor. It is not good to cause another condition from a medicine while treating another condition.

I hope I was of help

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor